MDJunction - People Helping People
 
Ask a Question
06/24/2011 11:26 AM

Anybody take Hydroxyzine for Anxiety?

GirlDotson
GirlDotson  
Posts: 466
Member

Doc added hydroxyzine for anxiety today. I just wondered if anyone has used it, how well it works, and any possible side effect.

Also, I have taken ativan and klonopin in the past. With them, the affect was always like drinking a glass or two of wine when it came to calming down. Are they similar in that way?

Thanks in advance!

Tiffany

Reply

06/24/2011 11:31 AM
Enigma1969
Enigma1969  
Posts: 2674
VIP Member
I'm an Advocate

I do. I was taking it three times a day and now I just take it at bedtime with my "bedmeds."

07/01/2011 10:24 PM
ComingUndone
ComingUndone  
Posts: 1444
Senior Member

I used to take it for a while and it worked pretty well. It does not work as well as benzos. At that time I had been diagnosed with substance abuse (painkillers), so they wouldn't give me benzos. The hydroxyzine made me relaxed and I felt nice. It also made me drowsy. Wine/Alcohol doesn't calm me down, so I'm not sure about that one.

07/03/2011 08:06 AM
GirlDotson
GirlDotson  
Posts: 466
Member

Not sure I cn stay on this one. I found that I can't take it if I pln on doing anything but sleep. It only takes about 30 minutes, and I feel like a walking zombie. I ahve to go to bed, then I sleep for hours.

07/03/2011 08:53 AM
YorkieLove
YorkieLove  
Posts: 7033
VIP Member
I'm an Advocate

Can you decrease your doseage? Maybe you can cut the pills in half or have the pdoc prescribe a smaller dose.

07/03/2011 09:12 AM
GirlDotson
GirlDotson  
Posts: 466
Member

I have cut the pill in half. It is the usual dosage. I may just be more sensative to it, I guess. Benadryl knocks me out, too!

07/06/2011 08:41 AM
Zin

I'm on it, but it was given to me by my family doc for trouble sleeping. Staying up till 4a.m., sleeping about 3 hours a day.... At first it didn't do a single thing, then I started taking 2 pills and it kind of slams me from time to time, espcially at the moment, as I'm out of one of my meds. I have been taking lorazepam from the beginning at bedtime, and this stuff is stronger than that.

07/06/2011 09:21 AM
Enigma1969
Enigma1969  
Posts: 2674
VIP Member
I'm an Advocate

YES. I was taking it three times a day. Then p/doc changes sleep med and just prescribes the hydroxyzine for the night dose.

08/17/2011 05:40 PM
DiagnosisX
DiagnosisX  
Posts: 44
Member

I took it, and might as well been taking tic tacs. Still had all the racing thoughts, and everything else.

08/22/2011 06:28 PM
ZadieBlue
ZadieBluePosts: 4547
VIP Member

Yes, it's actually an allergy / antihistamine a.k.a. Vistoril or Atarax. I currently have a huge rash and they gave me this med. I laughed cuz a pdoc had given to me in the past. It does make me a little sleepy.

Zadie

Reply

Share this discussion with your friends:
<< Start < Prev 1 Next > End >>


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved